Two derivations of the uniform rule and an application to bankruptcy
We consider the problem of allocating a single infinitely divisible commodity to agents with single-peaked preferences, and establish two properties of the rule that has played the central role in the analysis of this problem, the uniform role. Among the efficient allocations, it selects (1) the one at which the difference between the largest amount received by any agent and the smallest sush amount is minimal, and (2) the one at which the variance of the amounts received by the agents is minimal.
(This abstract was borrowed from another version of this item.)
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Dutta, Bhaskar & Ray, Debraj, 1989. "A Concept of Egalitarianism under Participation Constraints," Econometrica, Econometric Society, vol. 57(3), pages 615-35, May.
- Ching, Stephen, 1992. "A simple characterization of the uniform rule," Economics Letters, Elsevier, vol. 40(1), pages 57-60, September.
- Thomson William, 1994. "Consistent Solutions to the Problem of Fair Division When Preferences Are Single-Peaked," Journal of Economic Theory, Elsevier, vol. 63(2), pages 219-245, August.
- Volij, Oscar & Otten, Gert-Jan & Peters, Hans, 1996.
"Two Characterizations of the Uniform Rule for Division Problems with Single-Peaked Preferences,"
Staff General Research Papers
5108, Iowa State University, Department of Economics.
- Hans Peters & Gert-Jan Otten & Oscar Volij, 1996. "Two characterizations of the uniform rule for division problems with single-peaked preferences (*)," Economic Theory, Springer, vol. 7(2), pages 291-306.
- Otten, G.J.M. & Peters, H. & Volij, O.C., 1994. "Two Characterizations of the Uniform Rule for Division Problems with Single-Peaked Preferences," Discussion Paper 1994-49, Tilburg University, Center for Economic Research.
- Thomson, W., 1991.
"Population-Monotonic Solutions to the Problem of Fair Division when Preferences are Single-Peaked,"
RCER Working Papers
302, University of Rochester - Center for Economic Research (RCER).
- Thomson, William, 1995. "Population-Monotonic Solutions to the Problem of Fair Division When Preferences Are Single-Peaked," Economic Theory, Springer, vol. 5(2), pages 229-46, March.
- Salvador Barbera, 1995.
"Strategy-Proof Allotment Rules,"
1142, Northwestern University, Center for Mathematical Studies in Economics and Management Science.
- O'Neill, Barry, 1982. "A problem of rights arbitration from the Talmud," Mathematical Social Sciences, Elsevier, vol. 2(4), pages 345-371, June.
- Nir Dagan, 1996.
"Consistency and the Walrasian Allocations Correspondence,"
Economic theory and game theory
012, Nir Dagan.
- Nir Dagan, 1996. "Consistency and the Walrasian allocations correspondence," Economics Working Papers 151, Department of Economics and Business, Universitat Pompeu Fabra.
- Klaus Bettina & Peters Hans & Storcken Ton, 1995. "Strategy-proof division with single-peaked preferences and initial endowments," Research Memorandum 001, Maastricht University, Maastricht Research School of Economics of Technology and Organization (METEOR).
- Sprumont, Yves, 1991. "The Division Problem with Single-Peaked Preferences: A Characterization of the Uniform Allocation Rule," Econometrica, Econometric Society, vol. 59(2), pages 509-19, March.
When requesting a correction, please mention this item's handle: RePEc:eee:ecolet:v:55:y:1997:i:3:p:333-337. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei)
If references are entirely missing, you can add them using this form.